Alert archive / California / Wind Advisories in 2015
Wind Advisory 38, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Aug 12, 2015, 8:21 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2015, 8:21 PM PDT (03:21 UTC)
- Expired
- Aug 13, 2015, 3:30 AM PDT
- In force
- 7 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
223 WWUS76 KLOX 130321 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 821 PM PDT WED AUG 12 2015 ...GUSTY NORTH AND NORTHWEST WINDS ALONG THE SAN YNEZ MOUNTAINS TONIGHT... .GUSTY NORTH AND NORTHWEST WINDS WILL PREVAIL ALONG THE SANTA YNEZ RIDGE TOP AND COASTAL SLOPES THROUGH LATE TONIGHT. THE GUSTY WINDS WILL DIMINISH THURSDAY MORNING AND MAY RETURN AGAIN THURSDAY EVENING. CAZ039-052-131100- /O.NEW.KLOX.WI.Y.0038.150813T0321Z-150813T1100Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 821 PM PDT WED AUG 12 2015 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PDT THURSDAY. * TIMING...THROUGH EARLY THURSDAY MORNING. * WINDS...NORTH AND NORTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH. STRONGEST WINDS OVER THE SANTA YNEZ RANGE IN THE VICINITY OF PASSES AND CANYONS AND COASTAL SLOPE. * IMPACTS...HIGHWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAY 101 BETWEEN GOLETA AND GAVIOTA...AND HIGHWAY 154 IN THE VICINITY OF SAN MARCOS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$
1 follow-up statement
835 WWUS76 KLOX 131030 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 330 AM PDT THU AUG 13 2015 ...VERY HOT AND POTENTIALLY DANGEROUS HEAT FRIDAY THROUGH SUNDAY... CAZ052-131830- /O.CAN.KLOX.WI.Y.0038.000000T0000Z-150813T1100Z/ /O.NEW.KLOX.EH.A.0001.150814T2000Z-150817T0300Z/ SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 330 AM PDT THU AUG 13 2015 ...EXCESSIVE HEAT WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SUNDAY EVENING... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED AN EXCESSIVE HEAT WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SUNDAY EVENING. THE WIND ADVISORY HAS BEEN CANCELLED. * TEMPERATURE...AFTERNOON HIGHS WILL REACH 100 DEGREES FOR MANY LOWER ELEVATION AREAS ACROSS THE MOUNTAINS OF SANTA BARBARA COUNTY EACH AFTERNOON AND EARLY EVENING FRIDAY...SATURDAY AND SUNDAY. * IMPACTS...RISK OF HEAT RELATED ILLNESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER...EVER...LEAVE PEOPLE OR PETS IN ENCLOSED VEHICLES...EVEN FOR A SHORT PERIOD OF TIME. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$ CAZ039-131130- /O.CAN.KLOX.WI.Y.0038.000000T0000Z-150813T1100Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 330 AM PDT THU AUG 13 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WINDS HAVE FALLEN BELOW ADVISORY CRITERIA ALTHOUGH ISOLATED GUSTS TO 35 MPH WILL PERSIST THROUGH DAWN. $$ CAZ053-054-131830- /O.NEW.KLOX.EH.A.0001.150814T2000Z-150817T0300Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 330 AM PDT THU AUG 13 2015 ...EXCESSIVE HEAT WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED AN EXCESSIVE HEAT WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SUNDAY EVENING. * TEMPERATURE...AFTERNOON HIGHS WILL REACH 100 DEGREES FOR MANY LOWER ELEVATION AREAS ACROSS THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES EACH AFTERNOON AND EARLY EVENING FRIDAY...SATURDAY AND SUNDAY. * IMPACTS...RISK OF HEAT RELATED ILLNESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER...EVER...LEAVE PEOPLE OR PETS IN ENCLOSED VEHICLES...EVEN FOR A SHORT PERIOD OF TIME. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$ CAZ044>046-088-547-548-131830- /O.NEW.KLOX.EH.A.0001.150814T2000Z-150817T0300Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...SIMI VALLEY...MOORPARK...NEWBURY PARK... SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS... NORTHRIDGE...BURBANK...UNIVERSAL CITY...PASADENA...SAN GABRIEL... POMONA 330 AM PDT THU AUG 13 2015 ...EXCESSIVE HEAT WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED AN EXCESSIVE HEAT WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SUNDAY EVENING. * TEMPERATURE...AFTERNOON MAXIMUM TEMPERATURES WILL REACH 104 TO 108 DEGREES FOR MANY VALLEY LOCATIONS ACROSS LOS ANGELES AND VENTURA COUNTIES EACH AFTERNOON AND EARLY EVENING FRIDAY...SATURDAY AND SUNDAY. * IMPACTS...RISK OF HEAT RELATED ILLNESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER...EVER...LEAVE PEOPLE OR PETS IN ENCLOSED VEHICLES...EVEN FOR A SHORT PERIOD OF TIME. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$ ASR/DB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Aug 12, 4:26 PM PDT, 3 hours 55 minutes earlier.
Area forecast discussion, Aug 12, 4:26 PM PDT, 3 hours 55 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 426 PM PDT WED AUG 12 2015 .SYNOPSIS... THERE WILL BE FAIR SKIES AND A WARMING TREND INTO THE WEEKEND WITH TEMPERATURES WELL ABOVE NORMAL INTO NEXT WEEK. THE MARINE LAYER WILL BE GREATLY DIMINISHED DURING THIS PERIOD AND EVEN THE COASTAL AREAS WILL BE QUITE WARM. NOTABLE COOLING WILL OCCUR BY THE MIDDLE OF NEXT WEEK. && .SHORT TERM (TODAY-SAT)... THE OVERNIGHT FORECASTER WAS ON TARGET REGARDING THE TEMPERATURE JUMP THAT WOULD OCCUR IN MANY LOCATIONS TODAY. MANY SITES IN THE SAN FERNANDO AND SAN GABRIEL VALLEYS ARE ON TRACK FOR DOUBLE DIGIT TEMPERATURE INCREASES AND MOST LOCATIONS WILL HAVE WARMED NOTABLY. THIS TREND WILL CONTINUE AT A SLOWER PACE INTO THE WEEKEND. THE TEMPERATURES WILL BEGIN TO PEAK ON SATURDAY THOUGH SUNDAY MAY EDGE IT OUT BY A DEGREE OR TWO IN MOST LOCATIONS. ALL LOCATIONS WILL BE ABOVE NORMAL AND SOME WILL BE APPROACHING DAILY RECORD TEMPERATURES BY SATURDAY. VERY LITTLE IF ANY MARINE INTRUSION IS EXPECTED EVEN ALONG THE BEACH AND THAT WILL MAKE THOSE LOCATIONS... ALONG THE COAST... TO BE LIKELY RECORD SETTERS AS THEY ARE OFTEN PROTECTED FROM THE SCORCHERS BY THE MORNING CLOUD COVER. AWAY FROM THE COAST HOT AFTERNOON TEMPERATURES IN AUGUST ARE EASIER TO COME BY THOUGH THERE ARE SOME RECORDS WITHIN REACH. .LONG TERM (SUN-WED)... AS MENTIONED ABOVE... SUNDAY WILL BE AS HOT OR PERHAPS A DEGREE OR TWO HOTTER THAN SATURDAY. MONDAY CURRENTLY LOOKS LIKE THE DAY TEMPERATURES BEGIN TO DROP A BIT BUT AT THIS POINT NOT MORE THAN A DEGREE OR TWO IN MOST LOCATIONS. IF THE MARINE INTRUSION IS ABLE TO REDEVELOP AT THE COAST THERE COULD BE MORE COOLING THERE BUT ANY LOCATIONS INLAND ARE LOOKING AT ANOTHER HOT DAY ON MONDAY. TUESDAY WILL LIKELY BE THE DAY THAT THE COOLING BECOMES NOTABLE THOUGH TEMPERATURES WILL BE AT OR ABOVE NORMAL WELL INTO THE WORK WEEK. KNOCKED A FEW DEGREES OFF THE TEMPERATURE FORECAST FOR THE PASO ROBLES AREA AS THEY WERE RUNNING ABOVE THE SPREAD STATISTICALLY. BUMPED UP THE AFTERNOON TEMPS ON MONDAY JUST ABOUT EVERYWHERE TO ACCOUNT FOR THE SLOWER COOLING TREND BUT OTHERWISE KEPT THE GENERAL FORECAST PACKAGE INTACT. && .AVIATION...13/0000Z MID/UPPER LEVEL RIDGE OF HIGH PRESSURE EAST OF THE AREA AND TROUGH OF LOW PRESSURE OVER THE EASTERN PACIFIC WILL PERSIST. UPPER LEVEL MODERATE SOUTH WIND AND MID LEVEL LIGHT SOUTH WINDS WILL PREVAIL OVER THE AREA. INCREASING RELATIVELY MOIST MID LEVEL MOISTURE BETWEEN 13/12-13/20Z. WEAK TO MODERATE NORTHERLY AND WEAK ONSHORE PRESSURE GRADIENT THROUGH 13/20Z AND AFTER 14/03Z OTHERWISE MODERATE ONSHORE GRADIENT. MARINE INVERSION BASE APPROXIMATELY .9KFT THIS AFTERNOON WILL CHANGE LITTLE. AN OVERCAST CLOUD FIELD MAY EXIST AFTER 13/08Z NORTH AND WEST OF THE NORTHERN CHANNEL ISLANDS OTHERWISE NO LOW CLOUDS WILL EXIST NEAR SHORE SOUTH OF POINT CONCEPTION. MARINE LAYER AT LAX AT 2200Z IS 937 FEET DEEP AND THE INVERSION TOP IS AT 2970 FEET WITH A TEMP OF 28.7 DEGREES C. KLAX...CHANCE CURRENT SKY/VSBY CONDITIONS WILL PREVAIL. CHANCE UPPER LEVEL CLOUDS AFTER 13/12Z. KBUR...LIKELY CURRENT SKY/VSBY CONDITIONS WILL PREVAIL. CHANCE UPPER LEVEL CLOUDS AFTER 13/12Z. VIRTUALLY CERTAIN - 95-100% VERY LIKELY - 80-95% LIKELY - 60-80% CHANCE - 30-60% VERY UNLIKELY - 20% OR LESS && .MARINE... 12/200 PM. SMALL CRAFT CONDITIONS WILL LIKELY PERSIST THROUGH MUCH OF THE WEEK ACROSS THE OUTER COASTAL WATERS...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS AS NORTHWEST WINDS INCREASE OVER THE AREA. THERE WILL BE A CHANCE OF GALE FORCE GUSTS BETWEEN THURSDAY AND SATURDAY OVER THE OUTER WATERS. A CHANCE OF SMALL CRAFT ADVISORY CONDITIONS WILL DEVELOP OVER THE NEAR-SHORE WATERS ALONG THE CENTRAL COAST AND THROUGH THE SANTA BARBARA CHANNEL THURSDAY AFTERNOON AND EVENING. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...KJ AVIATION...30 MARINE...SWEET SYNOPSIS...SETO/KJ WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Aug 12, 6:00 AM PDT, 14 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT WED AUG 12 2015 CAZ034>041-044>046-051>054-059-087-088-547-548-131300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT WED AUG 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY DAYTIMES HIGHS WILL BE WELL ABOVE NORMAL THROUGH THE PERIOD AND WILL CREATE NUMEROUS HEAT RELATED HAZARDS TO PEOPLE OUTDOORS AND WITHOUT AIR CONDITIONING. RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 3:30 AM PDT | Excessive Heat Watch | LOX | Los Angeles | 11 hr |
| Aug 13, 2:10 PM PDT | Excessive Heat Warning | LOX | Los Angeles | 3 days |
| Aug 13, 2:10 PM PDT | Wind Advisory | LOX | 16 hr |
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.